Oct 27, 2002
Thank-you for the great service you provide for people like myself. I cannot begin to explain how greatful we all are to you and your collegues on this website. The info. you provide to us all help us better understand this killer of a virus. The question I have for you is, how common are night sweats within the first 1-3 years after possible infection? I have read many times on the internet that they are most common in the seroconversion phase of the illness (1-6 weeks) and later in the ARC-symptomatic phase, do you agree? If so what percennatge () of the HIV+ population experience them within 1-2 1/2 years after possible infection? What may the intervals be..nightly..every other night..acouple of times a week? My friend of mine has been HIV+ for about 2 years and suffers from profuse night sweats. He is on medication and I am wondering if any of the drugs can cause the night sweats? I suspect that I am HIV+ also but to scared to test. I have been extremely stressed and anxious about this over the last 7 months. I got night sweats for the first time 6 1/2 months, twice in that week. This week, Saturday, Sunday and yesterday I have had night sweats and don't know what to make of it. Assuming I am +, is this common or can it be due to the stress and anxiety? I realize this may sound like a worried well question to you but I am really scared.
| Response from Dr. Boyle
Night sweats in patients with high T cells are uncommon, amd mot likely to be related to HIV infection. These symptoms can occur with other infections (e.g., viral, bactrial, fungal, mycobacterial) and conditions (e.g., endocrine abnormalities such as hyperthyroidism, cancer) and anyone experiencing them should be seen and evaluated by a doctor. Further, you should keep in mind tht just because your friend was diagnosed with HIV 2 years ago that doesn't mean he's had HIV infection for 2 years: Some patients present quite late and at diagnosis already have AIDS, indicating they have been infected for a long toime before being diagnosed.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.